Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 85, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2007, 1:16 PM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 1:16 PM CDT (18:16 UTC)
- Expired
- May 1, 2007, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 011817
FFWFWD
TXC309-012115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
116 PM CDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 415 PM CDT
* AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A SLOW MOVING LINE OF THUNDERSTORMS ACROSS
CENTRAL AND SOUTHERN MCLENNAN COUNTY. THIS LINE OF STORMS IS
MOVING TO THE SOUTHEAST AT 20 MPH. MEDIA REPORTS INDICATE THAT
MORE THAN ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN A SHORT
AMOUNT OF TIME. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE
WITH THIS LINE OF STORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HALLSBURG...RIESEL AND MART
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
3186 9704 3153 9681 3128 9728 3126 9735
$$
DUNN1 follow-up statement
000
WGUS74 KFWD 012052
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT TUE MAY 1 2007
TXC309-012101-
MCLENNAN TX-
351 PM CDT TUE MAY 1 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCLENNAN COUNTY...
THE STORMS THAT PROMPTED THE WARNING EARLY HAVE MOVED OUT OF THE
AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
THROUGH THE EVENING AND TONIGHT.
LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
3186 9704 3153 9681 3128 9728 3126 9735
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 12:35 PM CDT, 41 minutes earlier.
Area forecast discussion, May 1, 12:35 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CDT TUE MAY 1 2007 .AVIATION... UPR LO CONTS TO SPIN NEAR OKC ARND MIDDAY AND WILL ONLY CREEP NEWD TOWARD TSA THRU 00Z WED. CURRENT S/W SPOKE THAT HAS CREATED ALL THE SHRA/TSRA NEAR KACT VCNTY WILL PUSH INTO E TX BY 00Z AS WELL...WITH NEXT SPOKE ARRIVING ACROSS RED RIVER VALLEY AND INTO D/FW TAF SITES IN THE 02Z-06Z WED TIME FRAME...AND THIS IS WHAT WEVE TARGETED. UNTIL THEN...SHOULD SEE MVFR CONDS D/FW AIRPORTS THRU 19Z-20Z...THEN VFR UNTIL 03Z TIME FRAME...WHEN MVFR RETURNS WITH BL COOLING...THEN SOME IFR CIGS POSSIBLY BY 12Z WED...AS SUBSIDENCE OCCURS AND WINDS LIGHTEN. FOR ACT...WILL KEEP PREVAILING VCTS/TSRA CONDS WITH IFR VSBYS/MVFR CIGS THRU 20Z OR SO...BEFORE BREAKING OUT INTO VCSH WITH VFR CIGS BY 21Z. SIMILAR TO D/FW AREA...THEY SHOULD SEE MVFR CIGS RETURN IN 03Z-06Z TIME FRAME...WITH SOME IFR ARND 12Z. AFTER THIS CURRENT ROUND OF TSRA...KACT SHOULD SEE LESS CHANES THAN D/FW SITES...AS UPR LO PULLS FURTHER AWAY INTO NE OK/SW MO BY 12Z WED. && .PREV DISCUSSION... /ISSUED 1133 AM CDT TUE MAY 1 2007/ UPDATE... 1133 AM CDT CONVECTION HAS CONTINUALLY REDEVELOPED ON THE WESTERN PERIPHERY OF ONGOING MCS. CLOUD TOPS REMAIN COLD WITH WESTERN BUBBLE OF CONVECTION AND EXPECT AREA TO MAINTAIN ITS INTENSITY. ACTIVITY IN SE CWA WILL INTERCEPT SOME INFLOW...AND WESTERN AREA MAY GIVE WAY TO OTHER AREAS OF AFTERNOON DEVELOPMENT. HAVE CRAFTED POPS TO REFLECT ONGOING PRECIPITATION AS WELL AS AREAS FOR POTENTIAL DEVELOPMENT LATER TODAY. ANTECEDENT CONDITIONS HAVE KEPT FFG VALUES LOW...AND ONLY MODERATE PRECIP MAY RESULT IN FLOODING ISSUES. WILL KEEP FFA THROUGH 4 PM. WILL ASSESS NEED FOR EXPANSION LATER TODAY...BASED ON EVOLUTION OF AFTERNOON CONVECTION. AT THE VERY LEAST...EXPECT FFA WILL BE NEEDED BEYOND 4 PM FOR EASTERN ZONES. MADE MINOR ADJUSTMENTS TO OTHER GRIDS TO ACCOUNT FOR CURRENT TRENDS...INCLUDING LOWERING TEMPS WHERE PRECIP HAS BEEN AND WILL BE MOST ABUNDANT. UPDATE OUT NOW. 25 AVIATION... 650 AM CDT 12Z TAF ISSUANCE. DIFFICULT TAF FORECAST WHEN TRYING TO PINPOINT TIMEFRAMES FOR CONVECTION DURING THE NEXT 12-18 HOURS. WACO WILL HAVE THE WORST CONDITIONS THROUGH 15Z...WITH PERHAPS A BREAK BEFORE THINGS REGENERATE THIS AFTERNOON AND EVENING. THE METRO SITES WILL CONTEND WITH SHOWERS THROUGH 15Z...BUT ACTIVITY NEAR ABILENE WILL LIKELY BE ARRIVING SOMETIME AFTER 14-15Z. HAVE BROUGHT THE VCTS INTO METRO SITES THEN WITH A TEMPO FOR SOME REDUCED VSBYS IN TSRA. KEPT MVFR CIGS THROUGH THE MORNING HOURS...BUT LIFTED CIGS BY THIS AFTERNOON. LOW CONFIDENCE BEYOND 18Z...BUT GENERALLY TRIED TO SHOW CONVECTION CHANCES IN THE AFTERNOON...WITH IMPROVEMENT THIS EVENING AS AXIS OF LIFT SHIFTS EAST. BROUGHT BACK SOME MVFR CIGS BY LATE TONIGHT. TR.92 PREV DISCUSSION... 400 AM CDT A PRONOUNCED SPLIT FLOW IN THE MIDDLE LEVELS OF THE ATMOSPHERE CONTINUES ACROSS SOUTHERN PORTIONS OF ARIZONA AND NEW MEXICO. THE STRONGEST PART OF THE SPLIT (WIND WISE) IS THE NORTHERN AIR STREAM...MOVING ACROSS THE NORTHERN PLAINS. HOWEVER...THE SOUTHERN FETCH CONTINUES TO BE EXTREMELY ADEPT AT PRODUCING ONE SLOW MOVING UPPER LOW PRESSURE CENTER AFTER ANOTHER...WITH THE LOWS CONSISTENTLY MOVING ACROSS NORTH TEXAS. THIS HAS RESULTED IN VERY WET WEATHER...WITH OCCASIONAL EPISODES OF FLASH FLOODING AND SOME SEVERE WEATHER. ONE OF THESE MIDDLE/UPPER LEVEL LOWS WILL MOVE OUT OF NORTH TEXAS TODAY...AS ANOTHER MOVE ONSHORE INTO EXTREME SOUTHERN CALIFORNIA AND BAJA CALIFORNIA. ADDITIONAL SHOWERS/THUNDERSTORMS ARE EXPECTED TODAY WITH THE EXITING LOW...WHICH WILL UTILIZE LOW LEVEL GULF MOISTURE... SYNOPTIC SCALE LIFT...AND RESIDUAL BOUNDARIES TO SET OFF ADDITIONAL RAINFALL. A FEW STORMS COULD PRODUCE HAIL AND HIGH WINDS...AS PER THE SPC SLIGHT RISK OUTPUT. HOWEVER...EXTENSIVE COOL AIR OUTFLOW COULD PUT A CAP ON WIDESPREAD SEVERE CONVECTION. WE LIKELY WILL START ALL OVER WITH FRESH CONVECTIVE STORMS LATE IN THE WORK WEEK...AS THE SECOND UPPER LOW MOVES EASTWARD INTO NORTH TEXAS. WE HAVE KEPT RAIN CHANCES HIGH OVER THE NEXT SEVERAL DAYS...WITH LOWER POPS FURTHER INTO THE WEEK...AS UNCERTAINTIES IN DAY-TO-DAY PRECIPITATION PATTERNS ARISE. RAIN CHANCES WILL DIMINISH FRIDAY AND SATURDAY THEN REAPPEAR NEXT WEEK...AS THE SPLIT FLOW RESUMES...AND ANOTHER UPPER LOW APPROACHES. WE HAVE RAISED THE POPS OVER THE NEXT FEW DAYS...AND MADE MINOR CHANGES TO MOS TEMPERATURES. #26 FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 63 80 65 77 / 80 60 40 40 40 WACO, TX 76 65 83 68 80 / 80 60 40 40 40 PARIS, TX 73 63 76 64 76 / 80 70 50 50 40 DENTON, TX 75 64 80 65 78 / 80 60 40 40 40 MCKINNEY, TX 76 63 78 63 78 / 80 60 40 40 40 DALLAS, TX 75 64 83 66 80 / 80 60 40 40 40 TERRELL, TX 75 64 80 66 79 / 80 70 40 40 40 CORSICANA, TX 76 66 80 66 79 / 80 60 40 40 50 TEMPLE, TX 79 66 82 67 79 / 80 50 30 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175. && 25/26/05
Hazardous weather outlook, May 1, 5:00 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE MAY 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 500 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT TODAY ALONG AND EAST OF A GAINESVILLE...BRIDGEPORT...HAMILTON...LAMPASAS LINE. THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS THROUGH TONIGHT AS A SLOW MOVING UPPER LEVEL STORM SYSTEM TRACKS ACROSS OKLAHOMA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. OTHERWISE...SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. THE SEVERE THREAT IS GREATEST ALONG AND TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR SOME STORMS TO BRIEFLY REACH SEVERE LEVELS WEDNESDAY AND THURSDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE TO REMAIN A HAZARD WITH ANY SLOW MOVING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...ESPECIALLY TO THE SOUTH OF INTERSTATE 20. 92
In the hours before
Special weather statement, May 1, 8:27 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 AM CDT TUE MAY 1 2007
TXZ129-141-011400-
EASTLAND TX-COMANCHE TX-
827 AM CDT TUE MAY 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COMANCHE COUNTY
SOUTHERN EASTLAND COUNTY
AT 827 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF CISCO...MOVING SOUTHEAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...DE LEON...GORMAN
AND RISING STAR.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3232 9884 3223 9907 3209 9912 3186 9875
3209 9842
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:42 PM CDT | Special Weather Statement | FWD | Lamar | 63 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | FWD | McLennan | 60 min |
| Apr 30, 8:33 PM CDT | Special Weather Statement | FWD | Coryell | 57 min |
| Apr 30, 8:45 PM CDT | Special Weather Statement | FWD | Comanche | 60 min |
| Apr 30, 9:24 PM CDT | Special Weather Statement | FWD | Coryell | 66 min |
| Apr 30, 9:58 PM CDT | Special Weather Statement | FWD | Bosque | 62 min |
| Apr 30, 10:55 PM CDT | Special Weather Statement | FWD | Stephens | 65 min |
| May 1, 3:35 AM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| May 1, 4:18 AM CDT | Special Weather Statement | FWD | Lampasas | 27 min |
| May 1, 4:32 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 58 min |
| May 1, 5:07 AM CDT | Special Weather Statement | FWD | Coryell | 23 min |
| May 1, 5:43 AM CDT | Special Weather Statement | FWD | Mills | 32 min |
| May 1, 5:54 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 36 min |
| May 1, 7:24 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| May 1, 8:27 AM CDT | Special Weather Statement | FWD | Comanche | 33 min |
| May 1, 3:01 PM CDT | Special Weather Statement | FWD | Leon, Robertson | 59 min |
| May 1, 3:19 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 56 min |
| May 1, 3:48 PM CDT | Special Weather Statement | FWD | Milam | 27 min |
| May 1, 3:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 67 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 66 min |
| May 1, 4:19 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 101 min |
| May 1, 5:02 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| May 1, 5:27 PM CDT | Special Weather Statement | FWD | Milam | 63 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 65 min |
| May 1, 5:58 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 1, 6:25 PM CDT | Special Weather Statement | FWD | Limestone | 65 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.